Oklahoma, 2005

Wildfire in Oklahoma, December 27, 2005

December 27, 2005 · NWS TSA · 1 event in 1 county or zone

A wildfire burned three homes and three other structures in western Tulsa County. The fire occurred near the intersection of 65th West Avenue and 51st Street.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A wildfire burned three homes and three other structures in western Tulsa County. The fire occurred near the intersection of 65th West Avenue and 51st Street.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 27, 10:27 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Dec 27, 10:27 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1027 AM CST TUE DEC 27 2005

.UPDATE...
DEEP SURFACE LOW LOCATED OVER SOUTHERN KANSAS THIS MORNING AS
STRONG UPPER SYSTEM SWEEPS THROUGH THE PLAINS. MAIN CONCERN
CONTINUES TO BE FIRE DANGER AS GUSTY SOUTH/SOUTHWESTERLY WINDS
PICK UP THIS MORNING. SHOULD ALSO SEE NEAR RECORD WARMTH IN THE
SOUTH THIS AFTERNOON. RED FLAG WARNING REMAINS IN EFFECT FOR
MAINLY THE SOUTHERN HALF OF THE AREA TILL EARLY THIS EVENING.
WILL NOT NEED TO MAKE ANY SIGNIFICANT CHANGES TO THE CURERNT
FORECAST...WITH ONLY SOME MINOR ADJUSTMENTS IN THE HOURLY GRIDDED
FIELDS.

&&

.PREV DISCUSSION... (ISSUED 338 AM CST TUE DEC 27 2005)

DISCUSSION...
WILL GO AHEAD AND INCLUDE OKFUSKEE...OKMULGEE AND SEQUOYAH
COUNTIES IN ONGOING RED FLAG WARNING FOR TODAY AS WIND/RH/KBDI
CRITERIA WILL LIKELY BE MET. STRONG UPPER LOW HAS RAPIDLY MOVED
EAST OF THE FOUR CORNERS REGION EARLY THIS MORNING WITH SURFACE
LOW PRESSURE DEVELOPING IN THE OKLAHOMA PANHANDLE. SFC LOW WILL
TRACK EAST INTO FAR SOUTHEAST KANSAS...PUSHING DRY LINE THROUGH
EASTERN OKLAHOMA BY LATE AFTERNOON. DANGEROUS FIRE WEATHER
CONDITIONS EXPECTED ALONG AND WEST OF THE DRY LINE ACROSS EAST-
CENTRAL AND SOUTHEAST OKLAHOMA AS TEMPERATURES SOAR TO NEAR RECORD
HIGHS...COUPLED WITH GUSTY SOUTHWEST WINDS/MINIMUM RH VALUES IN
THE LOWER TO MID 20S.

JUST A SLIGHT CHANCE FOR LIGHT WRAP AROUND PRECIPITATION TO
DEVELOP TONIGHT INTO WED MORNING ACROSS FAR NORTHEAST
OKLAHOMA/NORTHWEST ARKANSAS AS STRONG VORT MAX SWINGS JUST NORTH
OF FA. BREEZY CONDITIONS EXPECTED INTO WEDNESDAY BEHIND FRONT AS
HIGH PRESSURE BUILDS INTO REGION. SHOULD STILL SEE DECENT WARM UP
WITH MOSTLY SUNNY SKIES/DOWNSLOPE FROM PACIFIC AIRMASS.

NO MAJOR CHANGES TO THE EXTENDED AND FOLLOWED THE GFS/MEX GUIDANCE
CLOSELY. HIGHLY AMPLIFIED/ACTIVE UPPER LEVEL PATTERN CONTINUES
WITH NEXT TROUGH MOVING INTO THE CENTRAL PLAINS ON FRIDAY...
FOLLOWED BY ANOTHER SIMILAR SYSTEM ON MONDAY. LIMITED MOISTURE
AVAILABILITY WITH BOTH SYSTEMS WILL KEEP RAIN CHANCES LOW. WITH
SIGNIFICANT DROUGHT CONDITIONS ONGOING...IT APPEARS THE FIRE
DANGER THREAT WILL CONTINUE FOR THE FORESEEABLE FUTURE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM TUESDAY FOR OKZ049-OKZ053-OKZ065-
     OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

FORECASTER ID= 4
Hazardous weather outlook, Dec 27, 4:57 AM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 AM CST TUE DEC 27 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST TUE DEC 27 2005

...DANGEROUS FIRE WEATHER CONDITIONS TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT.
	AREA...PRIMARILY EASTERN OKLAHOMA.
	ONSET...AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
NEAR RECORD WARMTH AND A PASSING DRYLINE WILL LEAD TO AN
ENHANCED FIRE WEATHER THREAT ACROSS SOUTHEAST OKLAHOMA TODAY.
SOUTHWESTERLY WINDS WILL INCREASE AHEAD OF AN APPROACHING
FRONTAL BOUNDARY...AND THEN BECOME GUSTY FROM THE NORTHWEST
BEHIND THE FRONT.  WIND SPEEDS WILL REMAIN GUSTY INTO TONIGHT
AS THE STORM SYSTEM MOVES EASTWARD.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
BE PREPARED FOR AGGRESSIVE FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
PERIODIC STORM SYSTEMS WILL PASS THROUGH THE AREA DURING
THE WEEK...HOWEVER TEMPERATURES WILL REMAIN AT OR ABOVE
NORMAL AND RAIN CHANCES VERY LOW.  THESE CONDITIONS WILL
PROVIDE A CONTINUED FIRE WEATHER CONCERN.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Tulsa

When
December 27, 12:00 PM CST to 8:00 PM CST
Where
Tulsa forecast zone
Property damage
$300,000
Reported by
NEWSPAPER
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483609.